Bad night - overmedicated?

I'm on T3 only and have been great on it. However, every time I try to go above 37.5mcg, I feel a bit worst ie achey joints, poundy heart and headache. So each time I've got a bit scared and dropped back.

The last couple of weeks I've felt a bit "off" and wondered if I needed an increase so last week I tried again, only adding another 6mcg.

On Saturday I was hit with immense tiredness, like I used to get before diagnosed and yesterday I got a weird spacy feeling in my head that I couldn't seem to shift plus ringing in my ears and my tummy felt a bit off and very thirsty. My joints were also more achy.

I woke during the night to screechy ringing in my head and I still have it. I feel a bit flushed but no temperature and my pulse hasn't been elevated through any of it.

I'm thinking I should leave off taking any T3 today but equally I'm worried that I have these symptoms because I'm not taking enough now?

What does anyone think. Has the same happened to any of you. I feel a bit scared and don't want to go backwards.

Maybe the 37.5 is really enough for me and I shouldn't attempt any more or maybe it's time for me to start on a bit of T4 again. I need to discuss that with Dr P.

4 Replies

oldestnewest
  • I think you are listening to your body and making the right decisions. Maybe 37.5 is enough T3 for your body and going higher is causing it stress.

    My overmedication on T3 showed in my heart but everyone is different. Do what your instinct is telling you. Stay at 37.5 T3 and try and re-introduce some T4.

    Are all your vits and minerals at an optimum level? Have you been supplimenting?

    Moggie x

  • If levo made you unwell, I wouldn't introduce some T4 to your T3. T4 is inactive and should convert to T3. Your blood tests will show a low T4 as your are taking T3 alone but this is usual.

    As Moggie says, listen to your body.

  • If I can't tolerate ( don't need) more than 37.5mcg bit I still have som symptoms, what would you suggest I do next ?

  • You could well be sensitive to fillers/binds. I haven't tried Armour and you must be very disappointed but a few people on the Forum didn't do well on Armour. You could try switching to Nature-throid or Westhroid which are stated as hypoallergenic. Nature-throid was good for me and it was a relief stopping T4. I am not medically qualified.

    I am just wondering, do you split your dose? If so, Dr Lowe patients took one single daily dose, as Dr L said re a question:-

    January 30, 2002

    Question: I’m hypothyroid and take Armour Thyroid twice a day. My question is about the right time to take it in relation to when I eat. Should I take it two, three, or four hours after I eat? I've read all those times in different places. Thank you very much for your time—and your great website!

    Dr. Lowe: As a rule, our patients take thyroid hormone only once per day. An advantage of this one-per-day schedule is that it’s easier to find a window for good intestinal absorption—when the stomach or small intestine doesn’t contain food.

    web.archive.org/web/2010122...

    This is another link re T3 and the question is dated January 30, 2002

    web.archive.org/web/2010122...

You may also like...